Signs Your Antidepressant is too Strong

Signs Your Antidepressant is too Strong

Signs Your Antidepressant is too Strong

For many people, finding the right depression treatment is a trial-and-error process. The largest study that looked at signs your antidepressant is too strong depends effectiveness of antidepressants, reports found that only 37 percent of people experienced relief of their depression symptoms [known as remission] after trying one antidepressant. And even after trying four different depression treatments, only 67 percent of people experienced remission.

Antidepressants won’t necessarily cure your depression, but they can help you manage its symptoms. Still, finding the right medication can take some trial and error. Not all medications work for all people.

It’s important to know the signs that a medication you’re taking may not be right for you.  The odds can seem somewhat stacked against you as you search for the right depression medication. To improve your chances of finding the treatment that works best for you, look for these signs your antidepressant is too strong, isn’t working well enough, or is no longer working like it should:

1. You feel better right away.

Signs Your Antidepressant is too Strong
Signs Your Antidepressant is too Strong

This might be the first sign your antidepressant is too strong. If you respond to an antidepressant very quickly, that’s actually a bad sign. Antidepressants work by increasing and balancing pleasant neurochemicals in your brain, including serotonin, dopamine, and norepinephrine, a process that takes time. Depression relief from an antidepressant usually takes two to 12 weeks to set in, with a peak at six to eight weeks. So if you feel different immediately after starting a depression treatment, it’s usually either a side effect of the depression medication or a placebo effect.

Read Also:

Identifying Methamphetaine Substance that Could Harm Our Body

2. You skipped a dose — or several.

Lack of adherence to antidepressant medication(s) can be a reason your medications do not work, as well as a major barrier to depression treatment.

READ :  Getting Alcohol Addiction Treatment Centre in Bali Rehab and Change Your Life

3. You experience no relief from depression symptoms after a few months.

You should see some improvement within three months of starting an antidepressant. If you have been on an adequate dose of a depression medication for three months, and you don’t get results, it’s probably time to try something new.

4. You feel a sudden surge of energy — along with the blues.

“If you feel more physical energy after starting an antidepressant, but you still have depression, that’s good and bad news. It means the depression medication is starting to work, but not in the right way. Increased physical energy combined with depression is a bad combination that can make you act out or increase your risk for suicide. So report these symptoms to your doctor right away.

Signs Your Antidepressant is too Strong
Signs Your Antidepressant is too Strong

5. You’re experiencing unpleasant side effects.

The largest study that looked at the effectiveness of antidepressants found that there are no marked differences — they all pretty much work the same. That means deciding which depression medication to take may come down to side effects. If you gain weight or have sexual problems on one antidepressant, for example, you may want to switch to one without those side effects.

6. Your antidepressant doesn’t pack the punch it used to.

If you’ve been on an antidepressant for a long time, your body may develop a tolerance. So, while your medication may have worked well as a depression treatment at first, now you may be feeling that its power has faded. You may wish to talk to your doctor about increasing the dosage. If you’ve been taking 10 milligrams of Prozac, for example, your physician may increase the dose to 20 milligrams.

Read Also:

How Much Diazepam Should I Take to Sleep
7. Your depression gets deeper.

If your depression symptoms get worse as soon as you start taking an antidepressant, or they get better and then very suddenly get worse, it’s a sign that the depression medication isn’t working properly, and you should see your health care professional right away. Specific warning signs to look out for include feeling agitated or restless, pacing or constant movement, hand wringing, or feeling generally out of control.

READ :  Why do You Choose Phoenix Rehab Bali as a Place to Treat and Overcome Your Addiction Problems?
8. Your depression symptoms have improved, but you’re still not yourself.

If you experience some relief on an antidepressant, but it’s not the relief you hoped for, it may be time to try something new. That may include trying another depression medication or adding counseling, psychotherapy, mood-boosting cardio exercise, or even light therapy to your treatment regimen. The combination of medication and other depression treatments can speed up the time to recovery and reduce your overall time on antidepressants.

Signs Your Antidepressant is too Strong
Signs Your Antidepressant is too Strong
9. You’re having violent mood swings.

Depression medications can sometimes cause mood swings, especially in people who have a tendency toward bipolar disorder — depression and mania. If you feel unusually elated or you become very terse with your spouse, break furniture, or have an uncharacteristic bout of road rage, you probably need to change your antidepressant.

10. After an extended period on an antidepressant, your depression is gone.

If you’ve been taking an antidepressant for at least 6 months and you’ve achieved remission, then it may be time to stop altogether. It is important, however, to slowly taper off depression medications. Antidepressants, particularly selective serotonin reuptake inhibitors (SSRIs), can produce physical symptoms of withdrawal if you stop taking them suddenly. So, you need to reduce the dosage of depression medication slowly, usually over a few weeks.

Antidepressants can be very helpful, but they’re not like taking aspirin for a headache. If you feel the signs that your antidepressant is too strong than your expectations, call your doctor, and he or she can help you get back on track to feeling better.

READ :  Drug and Alcohol Rehab Centers, This Is 6 Reasons You Should Go to There

While taking an antidepressant can be very helpful for managing depression, you might not find the right one for you on the first try.

If your medication isn’t meeting your expectations, don’t give up. Consider talking to a doctor who specializes in treating mood disorders if you aren’t already seeing one. And be on the lookout for signs your antidepressant is too strong while you’re taking any antidepressant, Lim advises. Manic episodes, serotonin syndrome, and seizures, for example, need to be evaluated by a doctor ASAP. In this case, we are providing programs that could help you treat your medication problem. Feel free to contact us at Rehab Bali for program details and information.

Leave a Reply